Alert archive / North Carolina / Wind Advisories in 2022
Wind Advisory 2, NWS Raleigh, NC
NWS Raleigh, NC issued this wind advisory at Feb 17, 2022, 3:19 PM EST for 31 counties in North Carolina. It took effect at Feb 17, 2022, 10:00 PM EST. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Feb 17, 2022, 3:19 PM EST (20:19 UTC)
- In effect from
- Feb 17, 2022, 10:00 PM EST
- Expired
- Feb 18, 2022, 6:03 AM EST
- In force
- 8 hr
- Issued by
- NWS Raleigh, NC
All 31 counties
Alamance County, NC, Anson County, NC, Chatham County, NC, Cumberland County, NC, Davidson County, NC, Durham County, NC, Edgecombe County, NC, Forsyth County, NC, Franklin County, NC, Granville County, NC, Guilford County, NC, Halifax County, NC, Harnett County, NC, Hoke County, NC, Johnston County, NC, Lee County, NC, Montgomery County, NC, Moore County, NC, Nash County, NC, Orange County, NC, Person County, NC, Randolph County, NC, Richmond County, NC, Sampson County, NC, Scotland County, NC, Stanly County, NC, Vance County, NC, Wake County, NC, Warren County, NC, Wayne County, NC, Wilson County, NC
The radar
The Raleigh/Durham radar (KRAX), 45 km from the middle of the area, began a volume at 20:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 8.3 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- -79 J/kg
- Mixed-layer LCL
- 691 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 208 m²/s²
- 0-3 km storm-relative helicity
- 278 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
604 WWUS72 KRAH 172019 NPWRAH URGENT - WEATHER MESSAGE National Weather Service Raleigh NC 319 PM EST Thu Feb 17 2022 NCZ007>011-021>028-038>043-073>078-083>086-088-089-180600- /O.NEW.KRAH.WI.Y.0002.220218T0300Z-220218T1200Z/ Person-Granville-Vance-Warren-Halifax-Forsyth-Guilford-Alamance- Orange-Durham-Franklin-Nash-Edgecombe-Davidson-Randolph-Chatham- Wake-Johnston-Wilson-Stanly-Montgomery-Moore-Lee-Harnett-Wayne- Anson-Richmond-Scotland-Hoke-Cumberland-Sampson- Including the cities of Roxboro, Oxford, Creedmoor, Henderson, Kittrell, Warrenton, Norlina, Roanoke Rapids, Enfield, Scotland Neck, Winston-Salem, Greensboro, High Point, Burlington, Graham, Mebane, Hillsborough, Chapel Hill, Carrboro, Durham, Rougemont, Louisburg, Franklinton, Nashville, Spring Hope, Rocky Mount, Tarboro, Princeville, Lexington, Thomasville, Asheboro, Archdale, Siler City, Pittsboro, Raleigh, Cary, Apex, Wake Forest, Knightdale, Smithfield, Selma, Clayton, Wilson, Albemarle, Troy, Southern Pines, Pinehurst, Aberdeen, Carthage, Sanford, Lillington, Angier, Buies Creek, Erwin, Dunn, Goldsboro, Wadesboro, Polkton, Rockingham, Ellerbe, Laurinburg, Camp Mackall, Wagram, Raeford, Fayetteville, Spring Lake, Hope Mills, Clinton, and Roseboro 319 PM EST Thu Feb 17 2022 ...WIND ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 7 AM EST FRIDAY... * WHAT...A period of sustained winds of 15 to 25 mph, with gust mostly between 35 to 40 mph is expected, with isolated gusts between 45 to 50 mph possible near the I-40/I-85 corridor. * WHERE...Portions of central North Carolina. * WHEN...From 10 PM this evening to 7 AM EST Friday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
2 follow-up statements
569 WWUS72 KRAH 180302 NPWRAH URGENT - WEATHER MESSAGE National Weather Service Raleigh NC 1002 PM EST Thu Feb 17 2022 NCZ007>011-021>028-038>043-073>078-083>086-088-089-181200- /O.CON.KRAH.WI.Y.0002.000000T0000Z-220218T1200Z/ Person-Granville-Vance-Warren-Halifax-Forsyth-Guilford-Alamance- Orange-Durham-Franklin-Nash-Edgecombe-Davidson-Randolph-Chatham- Wake-Johnston-Wilson-Stanly-Montgomery-Moore-Lee-Harnett-Wayne- Anson-Richmond-Scotland-Hoke-Cumberland-Sampson- Including the cities of Roxboro, Oxford, Creedmoor, Henderson, Kittrell, Warrenton, Norlina, Roanoke Rapids, Enfield, Scotland Neck, Winston-Salem, Greensboro, High Point, Burlington, Graham, Mebane, Hillsborough, Chapel Hill, Carrboro, Durham, Rougemont, Louisburg, Franklinton, Nashville, Spring Hope, Rocky Mount, Tarboro, Princeville, Lexington, Thomasville, Asheboro, Archdale, Siler City, Pittsboro, Raleigh, Cary, Apex, Wake Forest, Knightdale, Smithfield, Selma, Clayton, Wilson, Albemarle, Troy, Southern Pines, Pinehurst, Aberdeen, Carthage, Sanford, Lillington, Angier, Buies Creek, Erwin, Dunn, Goldsboro, Wadesboro, Polkton, Rockingham, Ellerbe, Laurinburg, Camp Mackall, Wagram, Raeford, Fayetteville, Spring Lake, Hope Mills, Clinton, and Roseboro 1002 PM EST Thu Feb 17 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST FRIDAY... * WHAT...A period of sustained winds of 15 to 25 mph, with gust mostly between 35 to 40 mph is expected, with isolated gusts between 45 to 50 mph possible near the I-40/I-85 corridor. * WHERE...Portions of central North Carolina. * WHEN...Through 7 AM EST Friday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
470 WWUS72 KRAH 181103 NPWRAH URGENT - WEATHER MESSAGE National Weather Service Raleigh NC 603 AM EST Fri Feb 18 2022 NCZ007>011-021>028-038>043-073>078-083>086-088-089-181215- /O.CAN.KRAH.WI.Y.0002.000000T0000Z-220218T1200Z/ Person-Granville-Vance-Warren-Halifax-Forsyth-Guilford-Alamance- Orange-Durham-Franklin-Nash-Edgecombe-Davidson-Randolph-Chatham- Wake-Johnston-Wilson-Stanly-Montgomery-Moore-Lee-Harnett-Wayne- Anson-Richmond-Scotland-Hoke-Cumberland-Sampson- Including the cities of Roxboro, Oxford, Creedmoor, Henderson, Kittrell, Warrenton, Norlina, Roanoke Rapids, Enfield, Scotland Neck, Winston-Salem, Greensboro, High Point, Burlington, Graham, Mebane, Hillsborough, Chapel Hill, Carrboro, Durham, Rougemont, Louisburg, Franklinton, Nashville, Spring Hope, Rocky Mount, Tarboro, Princeville, Lexington, Thomasville, Asheboro, Archdale, Siler City, Pittsboro, Raleigh, Cary, Apex, Wake Forest, Knightdale, Smithfield, Selma, Clayton, Wilson, Albemarle, Troy, Southern Pines, Pinehurst, Aberdeen, Carthage, Sanford, Lillington, Angier, Buies Creek, Erwin, Dunn, Goldsboro, Wadesboro, Polkton, Rockingham, Ellerbe, Laurinburg, Camp Mackall, Wagram, Raeford, Fayetteville, Spring Lake, Hope Mills, Clinton, and Roseboro 603 AM EST Fri Feb 18 2022 ...WIND ADVISORY IS CANCELLED... The strongest winds have ended as of 600 AM this morning. The Wind Advisory has been cancelled. It will still be breezy with southwest winds at 10 to 20 mph, with gusts to 30 mph shifting to the northwest with the cold frontal passage this morning. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this wind advisory went out at Feb 17, 1:30 PM EST, 1 hour 49 minutes earlier.
Area forecast discussion, Feb 17, 1:30 PM EST, 1 hour 49 minutes before
AREA FORECAST DISCUSSION National Weather Service Raleigh NC 130 PM EST Thu Feb 17 2022 .SYNOPSIS... A cold front will approach from the northwest tonight and move through the region Friday morning. High pressure will follow the front this weekend. && .NEAR TERM /TONIGHT/... As of 1053 AM Thursday... ...Becoming breezy and warm this afternoon... ...Windy tonight with a band of gusty showers arriving overnight... Overview: A northern stream trough moving through the Northern and Central US Plains will pick up with a vigorous southern stream wave ejecting NE through the southern Plains and mid MS Valley today. The bulk of this energy/dynamics will race NE through the Ohio Valley, Great Lakes and into the NE US through this evening and tonight. Meanwhile, the tail/southern end of this shortwave trough will becoming increased sheared as it moves at snail's pace, back across the southern Plains and lower MS Valley. At the surface, an area of low pressure over Arkansas will deepen as it moves rapidly NE through the Ohio Valley and into the NE US overnight, dragging a cold front through the area Friday morning. Today: Visible sat imagery and surface metars show very low, LIFR ceilings lingering across the far NW Piedmont. These ceilings will be slow to lift through the afternoon and will temper daytime heating within the broad warm sector in place across the eastern US. Greatly influenced by the amount of cloud cover across the area, ranging from mostly cloudy across the NW Piedmont to a mix of sun and clouds across central and eastern NC, afternoon highs will range from mid 60s NW to mid 70s SE. Daytime heating will allow the mixing down of the stronger winds down to the surface with frequent afternoon gusts between 20 to 30 mph. Otherwise, aside from an isolated shower, it should remain mostly dry through sunset. This Evening and Tonight: An intensifying low-level jet, featuring H8 winds of 70 to 80 kts and h9 winds 50-60 kts, will precede the cold frontal passage into the area. Winds/gusts are expected to increase between 00 to 06z with a high confidence of seeing wind gusts of 30 to 35 mph across all of central NC. However, there is the potential to see gusts as as high as 40 to 45 mph in a 3 to 4 hour window, especially across the central and northern portions of the NC Piedmont and coastal plain counties. It is here where a wind advisory may be needed, which will be further examined upon reviewing all of the new 12z guidance. Otherwise, the severe threat looks very low east of the mtns, with the bulk of model guidance indicating significant weakening of the convective line as it moves east, owing to the lack of sufficient instability/lapse rates in conjunction with the lack of upper forcing. Will however retain a slight chance of thunder, the elevated variety overnight. Rainfall amounts are expected to range between 0.25-0.50", highest across the NW Piedmont. Lows Friday morning will be highly dependent on the timing/location of the cold front. Lows ranging from lower 50s NW to mid 60s SE. && .SHORT TERM /FRIDAY AND FRIDAY NIGHT/... As of 152 AM Thursday... The cold front should be bisecting central NC at 12z, then push quickly into the SE Coastal Plain by 18z, then offshore by 21z. A narrow band of showers should be ongoing near the front - with the potential for an isolated low topped thunderstorm. Otherwise, expect clearing skies with warm temperatures to start the day - then cooling and drying in the afternoon. Early highs in the mid 50s NW, mid 60s central, and near 70 central will cool into the upper 40s NW ranging to near 60 by late day. Breezy NW winds at 10-20 mph can be expected. Winds will diminish with mainly clear skies Friday night. Lows 25-30 except lower 30s SE. && .LONG TERM /SATURDAY THROUGH WEDNESDAY/... As of 335 AM Thursday... Saturday through Sunday night: Surface high pressure will extend into the area from the Deep South and Arklatex region on Saturday before a trailing re-enforcing dry cold front cross the area Saturday evening/early Sunday morning (associated with a low pressure forecast to move across the Great Lakes and New England on Saturday). Ahead of the front on Saturday we should see high temps warm into the mid 50s to lower 60s for highs, with some westerly wind gusts of around 20 to 30 mph. Colder temps will filer into the area behind the front on Saturday night into Sunday as cold surface high pressure builds into the area from the northwest and settles across the area by Sunday morning/early afternoon, before shifting offshore and to the east by Sunday evening into Sunday night. Mid/upper flow across the area will become more westerly during this time frame, with dry weather expected. High temps on Sunday are expected to be in the 50s for Sunday. Low temps are expected to be in the mid 20s to around 30 for Sunday morning and in the 30s for Monday morning. Monday through Wednesday: Surface high pressure will be well offshore by Monday, with a warm southerly return flow and increasing moisture. High temps are expected to be in the 60s to lower 70s by Monday. The mid/upper level flow pattern will become much more amplified next week, with ridging developing across the east and a deep trough across the west. The deep trough will slowly shift east and help to shift the mid/upper level ridge axis offshore. This will lead to increasing moisture and chance showers through the remainder of the forecast period, with highs in the 60s and 70s, with some locations across southern portions of the area possibly approaching 80 degrees. && .AVIATION /18Z THURSDAY THROUGH TUESDAY/... As of 115 PM Thursday... The lingering MVFR ceilings at KINT will lift to low-end VFR ~20z. Ongoing SWLY wind gusts of 20 to 30 knots is expected to strengthen to 30 to 40 kts during the late evening and overnight as a 50-60 kt LLJ ~2kft traverses the area, ahead of a cold front and accompanying band of convection. Expect the strongest wind gusts at KGSO and KINT, with the potential to realize gusts as high as 45 kts. Have also introduced a period of LLWS as the stronger winds move through the area. Ceilings will lower to MVFR and possibly IFR within the heavier showers as they move west to east through the area between 06 to 15z. West-east post-frontal dry air advection will lead to a return to VFR conditions between 12 to 16z and breezy NWLY wind gusts of 20 to 25 kts. Outlook after 18z/Fri... VFR conditions will return on Friday and should remain predominately VFR through Monday. The next chance for restrictions will be late Monday and into the day on Tuesday, as moisture from the next upstream system approaches from the west && .RAH WATCHES/WARNINGS/ADVISORIES... None. && SYNOPSIS...Badgett NEAR TERM...CBL SHORT TERM...Badgett LONG TERM...BSD AVIATION...CBL
Hazardous weather outlook, Feb 17, 4:27 AM EST, 10 hours 52 minutes before
Hazardous Weather Outlook National Weather Service Raleigh NC 427 AM EST Thu Feb 17 2022 NCZ007>011-021>028-038>043-073>078-083>086-088-089-180930- Person-Granville-Vance-Warren-Halifax-Forsyth-Guilford-Alamance- Orange-Durham-Franklin-Nash-Edgecombe-Davidson-Randolph-Chatham-Wake- Johnston-Wilson-Stanly-Montgomery-Moore-Lee-Harnett-Wayne-Anson- Richmond-Scotland-Hoke-Cumberland-Sampson- 427 AM EST Thu Feb 17 2022 This Hazardous Weather Outlook is for central North Carolina. .DAY ONE...Today and tonight. An approaching cold front will bring strong gusty winds along with showers and isolated thunderstorms late this afternoon and tonight. Wind gusts to 40 to 45 mph will be likely. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Nearby
Wind Advisories in North Carolina, 2022Every wind advisory in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.